Journal of Function Spaces

Journal of Function Spaces / 2019 / Article

Research Article | Open Access

Volume 2019 |Article ID 8306790 | https://doi.org/10.1155/2019/8306790

Jian Dang, Qingying Hu, Hongwei Zhang, "Global Nonexistence for a Nonlinear Viscoelastic Equation with Nonlinear Damping and Velocity-Dependent Material Density", Journal of Function Spaces, vol. 2019, Article ID 8306790, 7 pages, 2019. https://doi.org/10.1155/2019/8306790

Global Nonexistence for a Nonlinear Viscoelastic Equation with Nonlinear Damping and Velocity-Dependent Material Density

Academic Editor: Maria Alessandra Ragusa
Received28 Nov 2018
Revised08 Feb 2019
Accepted13 Feb 2019
Published26 Mar 2019

Abstract

We consider the initial boundary value problem of a nonlinear viscoelastic equation of Kirchhoff-type with nonlinear damping and velocity-dependent material density. We establish a nonexistence result of global solutions with positive initial energy and negative initial energy, respectively.

1. Introduction

In this paper we study the global nonexistence for solutions of the nonlinear viscoelastic equation problem with nonlinear damping and velocity-dependent material density as follows:where is a bounded domain in with smooth boundary so that the divergence theorem can be applied and is a positive function that represents the kernel of the memory term. Here , and are positive constants. In this paper, we take , and , where , and are positive constants.

This model describes a small amplitude vibration of an elastic string (see Kirchhoff [1]) and derives from the description of the vibrations of thin rods whose density depends on the velocity (see, e.g., [2]). The motivation of our work is the results regarding viscoelastic equations of Kirchhoff type by Zhang et al. [3]. They study the global existence and general decay of the energy for solutions to a nonlinear viscoelastic equation with nonlinear localized damping and velocity-dependent material densityThey also give a detailed review of literatures. However, they do not take the global nonexistence of the solution to (4) with nonlinear source into consideration. For more information about this, readers can refer to [318] and references therein. It is well known that the nonlinear source term causes global nonexistence of solutions when either the condition or holds in (1)(see [515] and references cited therein). Liu and Wang [19] consider the initial boundary value problem of and they establish a blow up result for certain solutions with nonpositive initial energy as well as positive initial energy. Said-Houari [20] studies the following system of nonlinear viscoelastic wave equations:They prove that the energy of the system will grow up as an exponential function as time goes to infinity, provided that the initial data are large enough. They do not get the blow-up result. Tahamtani and Pwyravi [6] study the following system:and they prove uniform decay of solution energy under some restrictions on the initial data and the relaxation functions. Moreover, they establish a growth result for certain solutions with positive initial energy, but they do not get the blow-up result. Therefore, a problem of whether the solution of problem (1)-(3) still blows up in finite time for appropriately bounded initial energy when introducing both presences of nonlinear weak damping term and linear strong damping term (i.e., ) arises. For the following special case, Gazzola and Squassina [21] consider the initial boundary problem:and obtain the polynomial decay and finite time blow-up result under certain initial values. Later, Gerbi and Houari [22] obtain the exponential decay based on a small perturbation of energy. Chen and Liu [23] extend the linear damping term to the nonlinear damping term and obtain the energy decay rate and the exponential growth. Similarly, [24] is also under the dynamic boundary conditions. From the physics points of view, the strong damping term and the nonlinear dissipative damping term play a dissipative or inhibitive part in the energy accumulation in the configurations. But the nonlinear source term leads to energy gathering in the configurations. If the energy accumulation arising from the nonlinear source term and other nonlinear factors cannot be dissipated synchronously, the remaining energy accumulation may cause the configurations to break or burn out in finite time; i.e., the solutions of problem (1)-(3) blow up in finite time. However introducing both presences of nonlinear weak damping term and linear strong damping term makes the problem interesting but difficult. Indeed, a strong impact of dissipative terms could make the existence of global solutions easier since they play the role of stabilizing terms and their smoothing effect makes the blow-up more difficult [11, 17, 25]. The most frequently used technique "concavity argument" in the proof of blow-up is no longer effective, and the technique in papers mentioned above cannot be used directly here either. At present only a few results are known for the interaction between the weak damping term and the strong damping term .

The main purpose of this paper is to investigate the nonexistence result of global solutions for problem (1)-(3) with both terms and . More precisely, we shall show global nonexistence results for problem (1)-(3), and we should overcome the difficulties brought by the treatment of the nonlinear terms and interaction among the damping term , memory term , and the source term . The outline of this article is as follows. In Section 2, we introduce some notations, assumptions, and preliminaries. In Section 3, we show the main results of this article. For simplicity, we assume .

2. Preliminaries

In this section, we give some assumptions and known results in order to state the main results of this article. Throughout this article, the following notations are used for precise statements: denotes the usual space of all -functions on with norm and inner product . For simplicity, we denote and we take . The constant used throughout this paper is positive generic constants, which may vary in different situation. We also denote that

First, we present the following assumptions:

(A1) , , for all .

(A2) is a function satisfyingand here and are positive constants.

(A3) if , and if .

(A4) and if , and if .

Next, we present the following local existence theorem that can be found in [3](see also [26]).

Theorem 1 (see [3]). Supposing that (A1)-(A4) hold and that , and , then problem (1)-(3) admits a unique solution

Now, we define the energy of the problem (1)-(3) bywhereSimilar to the proof of Lemma 4.1 in [12] and the proof of Lemma 3.1 in [20], multiplying the first equation of (1) by , integrating over , and using integrating by parts, we have the following results.

Lemma 2. is a nonincreasing function on andFrom (A2) and Poincare inequality, we getfor , where , is the Poincare constant, andIt is easy to verify that has a maximum at and the maximum value is . Before we prove the main result, we need the following lemma, which is similar to the proof of Lemma 5.1 in [12], the proof of Lemma 3.2 in [15], and the proof of Lemma 3.2 in [20].

Lemma 3. Assume that (A1)-(A4) hold, , and let be a solution of problem (1)-(3) with initial data satisfying and . Then there exists a constant , such that

3. Main Results

In this section, we prove blow-up result for the solution of problem (1)-(3) with positive but appropriately bounded and negative initial energy, respectively. In order to state our main result, we make an extra assumption on :

Theorem 4. Let . Assuming that (A1)-(A4) and (18) hold, , and , then any solution of problem (1)-(3) with initial data satisfying and will blow up in finite time.

Proof. We set where . From (14) and (19), we getand then is an increasing function andOn the other hand, by Lemma 3, we haveHence, combining (21) and (22) with the embedding , we haveWe setand then definewhere are small parameters to be chosen later. By the definition of the solution, we haveUsing Schwarz’s inequality and Young’s inequality, (26) takes on the formAdding the term and using the definition of , then (27) becomesWe denote ,, and . By and (18), we observe that , and . Due to the restriction on , we have , and then (28) becomesUsing the fact that by Lemma 3, we getwhere and . Moreover, by the assumption of , Lemma 3, , the definition of , and (18), we see that andThus, (29) yields By Hölder inequality and (23) we haveConsidering (23), Young’s inequality, and the fact that , we getwhere . Now, we make and satisfyand then we haveFurthermore, from (34) and (23), we haveBy differentiating (25), from (32) and (37), we getLetting , decomposing in (38) by , and noting from (23) and (38), we find thatChoosing small enough so that and , from (40), we haveTherefore, is a nondecreasing function for . Letting in (25) small enough, we get . Consequently, we obtain for .
We claim the inequalityFor the proof of (42), we consider two alternatives:
(i) If there exists a so that , thenThus (42) follows (43).
(ii) If there exists a so that , since by (36), then we deduce from (25), Young inequality, Hölder inequality, and the embedding thatfor . We take , by the restrictions on in (35) and (36), then andThus from (44), (46), and (23), we haveThis inequality together with (41) implies (42).
Then, by integrating both sides of (42) over , it follows that there exists a such thatThis limit combining with (47), (43), and (23) gives This theorem is proved.

Theorem 5. Let . Assuming that (A1)-(A3), , and hold and , then the local solution of problem (1)-(3) blows up in finite time.

Proof. Setting instead of in (19) and then applying the same arguments as that in Theorem 4, we get the desired result.

Data Availability

No data were used to support this study.

Conflicts of Interest

The authors declare that they have no conflicts of interest.

Acknowledgments

This work is supported by the National Natural Science Foundation of China (No. 11801145).

References

  1. G. Kirchhoff, Vorlesungen Über Mechanik, Teubner, Leipzig, 1883.
  2. A. H. Love, A Treatise on Mathematical Theory of Elasticity, Dover Publications, New York, NY, USA, 1944. View at: MathSciNet
  3. Z.-Y. Zhang, Z.-H. Liu, and X.-Y. Gan, “Global existence and general decay for a nonlinear viscoelastic equation with nonlinear localized damping and velocity-dependent material density,” Applicable Analysis: An International Journal, vol. 92, no. 10, pp. 2021–2048, 2013. View at: Publisher Site | Google Scholar | MathSciNet
  4. J. Y. Park and J. R. Kang, “Global existence and uniform decay for a nonlinear viscoelastic equation with damping,” Acta Applicandae Mathematicae, vol. 110, no. 3, pp. 1393–1406, 2010. View at: Publisher Site | Google Scholar | MathSciNet
  5. W. Liu, “General decay and blow-up of solution for a quasilinear viscoelastic problem with nonlinear source,” Nonlinear Analysis: Theory, Methods & Applications, vol. 73, no. 6, pp. 1890–1904, 2010. View at: Publisher Site | Google Scholar | MathSciNet
  6. F. Tahamtani and A. Peyravi, “Global existence, uniform decay, and exponential growth of solutions for a system of viscoelastic Petrovsky equations,” Turkish Journal of Mathematics, vol. 38, no. 1, pp. 87–109, 2014. View at: Publisher Site | Google Scholar | MathSciNet
  7. W. Liu, “Global existence and uniform decay of solutions for a system of wave equations with dispersive and dissipative terms,” Frontiers of Mathematics in China, vol. 5, no. 3, pp. 555–574, 2010. View at: Publisher Site | Google Scholar | MathSciNet
  8. S. T. Wu and L. Y. Tsai, “Blow-up of solutions for some non-linear wave equations of Kirchhoff type with some dissipation,” Nonlinear Analysis. Theory, Methods & Applications, vol. 65, no. 2, pp. 243–264, 2006. View at: Publisher Site | Google Scholar | MathSciNet
  9. G. Autuori, P. Pucci, and M. C. Salvatori, “Global nonexistence for nonlinear Kirchhoff systems,” Archive for Rational Mechanics and Analysis, vol. 196, no. 2, pp. 489–516, 2010. View at: Publisher Site | Google Scholar | MathSciNet
  10. G. Autuori and P. Pucci, “Kirchhoff systems with dynamic boundary conditions,” Nonlinear Analysis. Theory, Methods & Applications, vol. 73, no. 7, pp. 1952–1965, 2010. View at: Publisher Site | Google Scholar | MathSciNet
  11. G. Autuori, F. Colasuonno, and P. Pucci, “Lifespan estimates for solutions of polyharmonic Kirchhoff systems,” Mathematical Models and Methods in Applied Sciences, vol. 22, no. 2, Article ID 1150009, p. 36, 2012. View at: Publisher Site | Google Scholar | MathSciNet
  12. H. Chen and G. Liu, “Well-posedness for a class of Kirchhoff equations with damping and memory terms,” IMA Journal of Applied Mathematics, vol. 80, no. 6, pp. 1808–1836, 2015. View at: Publisher Site | Google Scholar | MathSciNet
  13. G. Liu, C. Hou, and X. Guo, “Global nonexistence for nonlinear Kirchhoff systems with memory term,” Zeitschrift Für Angewandte Mathematik und Physik, vol. 65, no. 5, pp. 925–940, 2014. View at: Publisher Site | Google Scholar | MathSciNet
  14. G. W. Liu, “Global nonexistence for abstract evolution equations with dissipation,” Nonlinear Analysis: Real World Applications, vol. 22, pp. 225–235, 2015. View at: Publisher Site | Google Scholar | MathSciNet
  15. S.-T. Wu and L.-Y. Tsai, “Blow-up positive-initial-energy solutions for an integro-differential equation with nonlinear damping,” Taiwanese Journal of Mathematics, vol. 14, no. 5, pp. 2043–2058, 2010. View at: Publisher Site | Google Scholar | MathSciNet
  16. S.-T. Wu, “General decay of energy for a viscoelastic equation with damping and source terms,” Taiwanese Journal of Mathematics, vol. 16, no. 10, pp. 113–128, 2012. View at: Publisher Site | Google Scholar | MathSciNet
  17. G. Autuori, F. Colasuonno, and P. Pucci, “Blow up at infinity of solutions of polyharmonic Kirchhoff systems,” Complex Variables and Elliptic Equations. An International Journal, vol. 57, no. 2-4, pp. 379–395, 2012. View at: Publisher Site | Google Scholar | MathSciNet
  18. E. Vitillaro, “Global nonexistence theorems for a class of evolution equations with dissipation,” Archive for Rational Mechanics and Analysis, vol. 149, no. 2, pp. 155–182, 1999. View at: Publisher Site | Google Scholar | MathSciNet
  19. W. J. Liu and M. X. Wang, “Global nonexistence of solutions with positive initial energy for a class of wave equations,” Mathematical Methods in the Applied Sciences, vol. 32, no. 5, pp. 594–605, 2009. View at: Publisher Site | Google Scholar | MathSciNet
  20. B. Said-Houari, “Exponential growth of positive initial-energy solutions of a system of nonlinear viscoelastic wave equations with damping and source terms,” Zeitschrift für Angewandte Mathematik und Physik, vol. 62, no. 1, pp. 115–133, 2011. View at: Publisher Site | Google Scholar | MathSciNet
  21. F. Gazzola and M. Squassina, “Global solutions and finite time blow up for damped semilinear wave equations,” Annales de l'Institut Henri Poincaré, vol. 23, no. 2, pp. 185–207, 2006. View at: Publisher Site | Google Scholar | MathSciNet
  22. S. Gerbi and B. Said-Houari, “Exponential decay for solutions to semilinear damped wave equation,” Discrete and Continuous Dynamical Systems - Series S, vol. 5, no. 3, pp. 559–566, 2013. View at: Publisher Site | Google Scholar | MathSciNet
  23. H. Chen and G. W. Liu, “Global existence, uniform decay and exponential growth for a class of semi-linear wave equation with strong damping,” Acta Mathematica Scientia B, vol. 33, no. 1, pp. 41–58, 2013. View at: Publisher Site | Google Scholar | MathSciNet
  24. S. Gerbi and B. Said-Houari, “Local existence and exponential growth for a semilinear damped wave equation with dynamic boundary conditions,” Advances in Differential Equations, vol. 13, no. 11-12, pp. 1051–1074, 2008. View at: Google Scholar | MathSciNet
  25. G. W. Liu and H. W. Zhang, “Blow up at infinity of solutions for integro-differential equation,” Applied Mathematics and Computation, vol. 230, pp. 303–314, 2014. View at: Publisher Site | Google Scholar | MathSciNet
  26. S. Gala, M. A. Ragusa, Y. Sawano, and H. Tanaka, “Uniqueness criterion of weak solutions for the dissipative quasi-geostrophic equations in Orlicz-Morrey spaces,” Applicable Analysis: An International Journal, vol. 93, no. 2, pp. 356–368, 2014. View at: Publisher Site | Google Scholar | MathSciNet

Copyright © 2019 Jian Dang et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Download other formatsMore
 Order printed copiesOrder
Views394
Downloads282
Citations

Related articles

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.